Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Is Zempred safe to take for white patches on my skin?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2324 Questions
Hi, I was having few(7 of them mostly on my legs) white patches on my skin and when consulated Dermatologist, he diagonsied it as vitiligo and prescribed Zempred16 tablests twice a week,Crolim Power ontiment and Mometasone Furoarte ontiment to be used once a day to be applied on the patches. I found that the Zempred is a steriod, my question is to know if there are any side effects to these medicines and please let me know, if I have to stick to the allopathy or is there any other medicine to reduce or cure vitiligo.
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 47 minutes later
Hello and thanks for the query.

Your question is a good one and I will try to give you some good information and recommendations.
These medications are generally very well tolerated but do have some limited side effects.

Yes Zempred is a steroid medication and can work well in treating an allergic or inflammatory process. Side effects include a bit of water retention, weight gain and increased appetite. It may cause a bit of agitation as well. All of these symptoms are very temporary and will go away after you stop taking the medication. Again it is safe and well tolerated.

I know of no other treatment including homeopathic remedies which would provide you a therapeutic benefit.

I suggest you follow your doctors recommendations in working toward treating the vitiligo.

I thank you again for the query and hope my answer is both helpful and informative for you. Should you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor